Alert archive / Virginia / Severe Thunderstorm Warnings in 2012
Severe Thunderstorm Warning 45, NWS Baltimore/Washington
NWS Baltimore/Washington issued this severe thunderstorm warning at Jun 1, 2012, 2:44 PM EDT for 5 counties in Virginia; Montgomery County, Maryland. It was in force for 46 min. 3 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 1, 2012, 2:44 PM EDT (18:44 UTC)
- Expired
- Jun 1, 2012, 3:30 PM EDT
- In force
- 46 min
- Issued by
- NWS Baltimore/Washington
- Area
- Storm-based polygon
Counties Montgomery County, MD, Arlington County, VA, City of Fairfax, VA, City of Falls Church, VA, Fairfax County, VA, Prince William County, VA
The radar
The Sterling radar (KLWX), 25 km from the middle of the area, began a volume at 18:46 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 1, 3:27 PM EDT | TSTM WND DMG | 1 Wnw Falls Church, VA | TREES DOWN AT POPLAR HEIGHTS POOL |
| Jun 1, 3:28 PM EDT | TSTM WND GST 60 | 1 Ene Falls Church, VA | SMALL BRANCHES DOWN WITH PEA SIZE HAIL. |
| Jun 1, 3:35 PM EDT | TSTM WND DMG | Mclean, VA | TREES WERE DOWN IN MCLEAN. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 43 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 1, 1:50 PM EDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Washington/Dulle, VA (KIAD), launched 12:00Z, 6.7 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 26 J/kg
- Mixed-layer CIN
- -174 J/kg
- Mixed-layer LCL
- 1061 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 148 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
677 WUUS51 KLWX 011844 SVRLWX MDC031-VAC013-059-153-600-610-011930- /O.NEW.KLWX.SV.W.0045.120601T1844Z-120601T1930Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 244 PM EDT FRI JUN 1 2012 THE NATIONAL WEATHER SERVICE IN STERLING VIRGINIA HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SOUTHERN MONTGOMERY COUNTY IN CENTRAL MARYLAND... CITY OF FAIRFAX IN NORTHERN VIRGINIA... CITY OF FALLS CHURCH IN NORTHERN VIRGINIA... NORTHWESTERN ARLINGTON COUNTY IN NORTHERN VIRGINIA... EASTERN PRINCE WILLIAM COUNTY IN NORTHERN VIRGINIA... CENTRAL FAIRFAX COUNTY IN NORTHERN VIRGINIA... * UNTIL 330 PM EDT * AT 242 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR LAKE RIDGE...OR 6 MILES NORTH OF DALE CITY...AND MOVING NORTHEAST AT 30 MPH. * LOCATIONS IMPACTED INCLUDE... BURKE... MERRIFIELD... MANTUA... FAIRFAX... ANNANDALE... MERRIFIELD... THE I66 AND I495 INTERCHANGE... VIENNA... FALLS CHURCH... PIMMIT HILLS... PRECAUTIONARY/PREPAREDNESS ACTIONS... A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. && LAT...LON 3902 7705 3868 7729 3872 7738 3906 7730 TIME...MOT...LOC 1844Z 207DEG 27KT 3875 7732 $$ KRAMAR
1 follow-up statement
773 WWUS51 KLWX 011916 SVSLWX SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 316 PM EDT FRI JUN 1 2012 VAC153-600-011926- /O.CAN.KLWX.SV.W.0045.000000T0000Z-120601T1930Z/ CITY OF FAIRFAX VA-PRINCE WILLIAM VA- 316 PM EDT FRI JUN 1 2012 ...THE SEVERE THUNDERSTORM WARNING IS CANCELLED FOR THE CITY OF FAIRFAX...AND PRINCE WILLIAM COUNTY... THE THUNDERSTORM THAT PROMPTED THE WARNING HAS EXITED THE WARNED AREA. THUS THE SEVERE THUNDERSTORM WARNING HAS BEEN CANCELLED. A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. LAT...LON 3879 7722 3880 7728 3904 7719 3902 7706 TIME...MOT...LOC 1916Z 207DEG 27KT 3896 7718 $$ MDC031-VAC013-059-610-011930- /O.CON.KLWX.SV.W.0045.000000T0000Z-120601T1930Z/ MONTGOMERY MD-CITY OF FALLS CHURCH VA-ARLINGTON VA-FAIRFAX VA- 316 PM EDT FRI JUN 1 2012 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 330 PM EDT FOR THE CITY OF FALLS CHURCH...AND FAIRFAX...ARLINGTON AND MONTGOMERY COUNTIES... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MCLEAN...MOVING NORTHEAST AT 30 MPH. LOCATIONS IMPACTED INCLUDE... CHEVY CHASE VIEW... KENSINGTON... PRECAUTIONARY/PREPAREDNESS ACTIONS... THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...MOVE INDOORS TO A STURDY BUILDING AND STAY AWAY FROM WINDOWS. WHEN IT IS SAFE TO DO SO...REPORT SEVERE WEATHER TO LOCAL LAW ENFORCEMENT OR TO THE NATIONAL WEATHER SERVICE. A TORNADO WATCH IS IN EFFECT FOR THE WARNED AREA. && LAT...LON 3879 7722 3880 7728 3904 7719 3902 7706 TIME...MOT...LOC 1916Z 207DEG 27KT 3896 7718 $$ HTS
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Baltimore/Washington wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 1, 2:28 PM EDT, 16 minutes earlier.
Area forecast discussion, Jun 1, 2:28 PM EDT, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 228 PM EDT FRI JUN 1 2012 .SYNOPSIS... A STRONG COLD FRONT WILL MOVE THROUGH THE MID ATLANTIC THIS EVENING AND OVERNIGHT. THIS SYSTEM WILL BRING WIDESPREAD SHOWERS AND THUNDERSTORMS...WITH SEVERE WEATHER LIKELY. AN UPPER TROUGH WILL MOVE ACROSS THE EASTERN STATES SATURDAY AND PERSIST ALONG THE EASTERN SEABOARD THROUGH THE MIDDLE PART OF NEXT WEEK. THIS WILL MAINTAIN AN A SOMEWHAT UNSETTLED PATTERN SUNDAY THROUGH THE MIDDLE PART OF NEXT WEEK. && .NEAR TERM /THROUGH TONIGHT/... COMPLICATED SYNOPTIC PATTERN THIS AFTERNOON. LOW PRESSURE CENTER CURRENTLY LOCATED OVER THE SOUTHERN GREAT LAKES...WITH A STRONG COLD FRONT STRETCHING SOUTHWARD TO THE DEEP SOUTH. A WARM FRONT IS DRAPED ACROSS THE MASON DIXON LINE. MULTICELLULAR CLUSTERS HAVE DEVELOPED IN THE WARM SECTOR AHEAD OF THE COLD FRONT THIS AFTERNOON. IN ADDITION...A LINE OF THUNDERSTORMS IS EXPECTED TO DEVELOP ALONG THE APPROACHING COLD FRONT. NICE INVERTED V MODIFIED SOUNDING SHOWS THE POTENTIAL FOR DAMAGING WIND GUSTS WITH ANY CONVECTION THAT DEVELOPS. TORNADOES WILL BE POSSIBLE IN THE ACTIVITY AHEAD OF THE FRONT AND ALONG THE QLCS LINE ALONG THE COLD FRONT THIS EVENING. QLCS FEATURES ARE CLIMATOLOGICAL LY FAVORED EAST OF THE BLUE RIDGE...AND ONLY MINIMAL INSTABILITY IS NECESSARY. SO...STRONG/SEVERE THUNDERSTORMS WILL CONTINUE TO BE POSSIBLE EVEN WITH THE LOSS OF HEATING. THE QLCS LINE ALONG THE FRONTAL BOUNDARY SHOULD BEGIN IMPACTING THE WESTERN CWFA AROUND 5 TO 6 PM...CROSSING THE BLUE RIDGE AROUND 7 TO 8 PM...AND FINALLY EAST OF THE CWFA BETWEEN 10 AND MIDNIGHT. THE MULTICELLULAR CONVECTION AHEAD OF THE FRONT CONTINUES TO FILL IN EAST OF THE BLUE RIDGE THIS AFTERNOON. PWATS HAVE DOUBLED FROM LAST NIGHTS SOUNDING TO AROUND 1.5 INCHES. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING HEAVY RAINFALL. WITH ACTIVITY EXPECTED ALONG THE PRE-FRONTAL TROUGH AND THE COLD FRONT...FLASH FLOODING WILL BE POSSIBLE WHERE STORMS REPEATEDLY MOVE ACROSS. IN ADDITION...AREAS THAT HAVE RECEIVED HEAVY RAINFALL IN THE LAST WEEK OR SO...IE DC...PRINCE WILLIAM...WESTERN MARYLAND AND PORTIONS OF THE WEST VIRGINIA PANHANDLE WILL BE EVEN MORE SUSCEPTIBLE TO FLASH FLOODING. PRECIP WILL END FROM WEST TO EAST AFTER MIDNIGHT IN MOST LOCALES...BUT MAY HANG ON ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY THROUGH MORNING AS THE COLD FRONT SLOWS DOWN. && .SHORT TERM /SATURDAY THROUGH SATURDAY/... SATURDAY...SFC HIGH PRESSURE BRIEFLY BUILDS EAST ACROSS THE MID ATLANTIC IN THE WAKE OF THE COLD FRONT. EXPECT WLY WINDS 15 TO 20 MPH. TEMPERATURES RETURN BELOW NORMAL WITH MID 70S AND MOSTLY SUNNY SKIES FOR SATURDAY. && .LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/... AN UPPER TROUGH SETS UP ACROSS THE ERN CONUS SATURDAY NIGHT AND PERSISTS AT LEAST INTO THE MIDDLE PART OF NEXT WEEK. SHORTWAVES ARE EXPECTED TO CROSS THE REGION THROUGH EARLY NEXT WEEK THOUGH CONFIDENCE IS LOW ENOUGH TO NOT WARRANT BETTER THAN LOW CHANCE POPS. DETAILS ON THE IMPACTS OF THIS COMPLEX PATTERN WILL STILL NOT BE AVAILABLE FOR PROBABLY A COUPLE MORE DAYS. THROUGH THE EXTENDED...EXPECT TEMPERATURES TO REMAIN NEAR OR JUST BELOW NORMAL WITH EITHER CLOUDS OR COOLER CANADIAN SOURCED AIR ACROSS THE REGION. && .AVIATION /18Z FRIDAY THROUGH WEDNESDAY/... MVFR/IFR CONDITIONS EXPECTED THIS AFTERNOON AND EVENING AS SHOWERS AND THUNDERSTORMS CONTINUE TO MOVE NORTHEAST ACROSS THE MID ATLANTIC. SOME STORMS ARE CAPABLE OF 60 KT AND GREATER WINDS... LARGE HAIL...AND ISOLATED TORNADOES. AN ADDITIONAL LINE OF SHOWERS AND THUNDERSTORMS WITH HEAVY RAIN WILL MOVE ACROSS THE REGION EARLY THIS EVENING WITH 1-2 HRS OF IFR CONDITIONS POSSIBLE. COLD FRONT WILL CROSS THE REGION TONIGHT AND WINDS WILL SHIFT TO THE NORTHWEST AT 5-10 KNOTS OVERNIGHT. HIGH PRESSURE BRIEFLY RETURNS FOR SATURDAY WITH WLY FLOW 15 KT WITH GUSTS AS HIGH AS 20 KT. A SEMI-ACTIVE WEATHER PATTERN CAN THEN BE EXPECTED SUNDAY INTO NEXT WEEK AS AN UPPER TROUGH PERSISTS ACROSS THE ERN CONUS. && .MARINE... STRONG COLD FRONT WILL MOVE THROUGH THE WATERS OVERNIGHT. STRONG TO SEVERE THUNDERSTORMS ARE EXPECTED FOR THE REMAINDER OF THE EVENING AND INTO THE OVERNIGHT HOURS. TORNADO WATCH IN EFFECT UNTIL 9 PM. NO CHANGES TO THE SMALL CRAFT ADVISORY NEEDED. WINDS WILL SHIFT AROUND TO THE WEST BEHIND THE FRONT TOWARDS DAWN. WLY FLOW EXPECTED TO REMAIN BELOW 18 KT ON SATURDAY SO NO SMALL CRAFT ADVISORY AS OF THIS TIME. A SEMI-ACTIVE WEATHER PATTERN IS THEN SUNDAY INTO NEXT WEEK UNDER AN UPPER TROUGH. && .TIDES/COASTAL FLOODING... LESSER PREFERRED HIGH TIDE THIS EVENING WILL BE CLOSE BUT EXPECTED BELOW MINOR CRITERIA AT SENSITIVE LOCATIONS. HOWEVER...THE EARLY MORNING PREFERRED HIGH TIDE WILL PROBABLY EXCEED MINOR AT SENSITIVE LOCATIONS. THE COLD FRONT WILL BE COMING THROUGH LATE TONIGHT...SO THAT MAY DISRUPT THE INCREASE IN WATER LEVELS. && .LWX WATCHES/WARNINGS/ADVISORIES... DC...NONE. MD...NONE. VA...NONE. WV...NONE. MARINE...SMALL CRAFT ADVISORY UNTIL 6 AM EDT SATURDAY FOR ANZ530>543. && LISTEMAA/SHEFFIELD/JACKSON
Hazardous weather outlook, Jun 1, 1:40 PM EDT, 1 hour 4 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 140 PM EDT FRI JUN 1 2012 ANZ530>543-DCZ001-MDZ006-007-011-013-014-016>018-VAZ052>057- 021000- CHESAPEAKE BAY NORTH OF POOLES ISLAND MD- CHESAPEAKE BAY FROM POOLES ISLAND TO SANDY POINT MD- CHESAPEAKE BAY FROM SANDY POINT TO NORTH BEACH MD- CHESAPEAKE BAY FROM NORTH BEACH TO DRUM POINT MD- CHESAPEAKE BAY FROM DRUM POINT MD TO SMITH POINT VA- TIDAL POTOMAC FROM KEY BRIDGE TO INDIAN HEAD MD- TIDAL POTOMAC FROM INDIAN HEAD TO COBB ISLAND MD- TIDAL POTOMAC FROM COBB ISLAND MD TO SMITH POINT VA- PATAPSCO RIVER INCLUDING BALTIMORE HARBOR- CHESTER RIVER TO QUEENSTOWN MD-EASTERN BAY- CHOPTANK RIVER TO CAMBRIDGE MD AND THE LITTLE CHOPTANK RIVER- PATUXENT RIVER TO BROOMES ISLAND MD- TANGIER SOUND AND THE INLAND WATERS SURROUNDING BLOODSWORTH ISLAND-DISTRICT OF COLUMBIA-NORTHERN BALTIMORE-HARFORD- SOUTHERN BALTIMORE-PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS- CALVERT-PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE- 140 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE MARYLAND PORTION OF THE CHESAPEAKE BAY...TIDAL POTOMAC RIVER...AND ADJACENT COUNTIES IN CENTRAL MARYLAND AND NORTHERN VIRGINIA AS WELL AS THE DISTRICT OF COLUMBIA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL DEVELOP AHEAD OF A COLD FRONT THIS AFTERNOON INTO THE EVENING HOURS. IN ADDITION...A LINE OF THUNDERSTORMS WILL DEVELOP ALONG A STRONG COLD FRONT AND MOVE THROUGH THE METROPOLITAN AREAS BETWEEN 7 PM AND MIDNIGHT. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING. A SMALL CRAFT ADVISORY IS IN EFFECT FOR THE TIDAL POTOMAC RIVER AND MARYLAND CHESAPEAKE BAY THROUGH TONIGHT. MINOR TIDAL FLOODING IS POSSIBLE DURING HIGH TIDE TONIGHT ALONG THE WESTERN SHORE OF THE CHESAPEAKE BAY AND TIDAL POTOMAC RIVER...PARTICULARLY AT SENSITIVE LOCATIONS. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SMALL CRAFT ADVISORY CONDITIONS ARE POSSIBLE OVER THE WATERS SUNDAY. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE. MDZ003>005-009-010-501-502-VAZ025>031-036>040-042-050-051-501>504- WVZ050>053-055-501>506-021000- WASHINGTON-FREDERICK MD-CARROLL-MONTGOMERY-HOWARD- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- 140 PM EDT FRI JUN 1 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN WEST VIRGINIA... NORTHERN AND CENTRAL VIRGINIA...AND CENTRAL AND WESTERN MARYLAND WITH THE EXCEPTION OF GARRETT COUNTY. .DAY ONE...THIS AFTERNOON AND TONIGHT A LINE OF THUNDERSTORMS WILL CONTINUE TO DEVELOP ALONG A STRONG COLD FRONT AND MOVE ACROSS THE REGION THIS AFTERNOON AND EVENING. THUNDERSTORMS WILL BE CAPABLE OF PRODUCING DAMAGING WIND GUSTS...LARGE HAIL AND TORNADOES. HEAVY RAINFALL COULD ALSO LEAD TO FLASH FLOODING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTERS HAVE BEEN ACTIVATED. PLEASE RELAY ALL SEVERE WEATHER REPORTS TO YOU LOCAL NATIONAL WEATHER SERVICE. HTS
In the hours before
Special weather statement, Jun 1, 1:40 PM EDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 140 PM EDT FRI JUN 1 2012 VAZ042-052-501-502-011815- NORTHERN FAUQUIER VA-SOUTHERN FAUQUIER VA- PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA-LOUDOUN VA- 140 PM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORM TO AFFECT NORTHERN FAUQUIER...SOUTHERN FAUQUIER...PRINCE WILLIAM/MANASSAS/MANASSAS PARK AND LOUDOUN COUNTIES... AT 140 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 2 MILES SOUTHEAST OF BROAD RUN...MOVING NORTH AT 30 MPH. LOCATIONS IMPACTED INCLUDE ARCOLA...SOUTH RIDING...BRAMBLETON... BROADLANDS AND OATLANDS. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. WIND GUSTS IN EXCESS OF 50 MPH AND SMALL HAIL CAN BE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3905 7768 3901 7741 3871 7765 3875 7780 TIME...MOT...LOC 1740Z 202DEG 28KT 3881 7768 KRAMAR
Special weather statement, Jun 1, 1:42 PM EDT, 1 hour 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
142 PM EDT FRI JUN 1 2012
VAZ056-011830-
SPOTSYLVANIA VA-
142 PM EDT FRI JUN 1 2012
...STRONG THUNDERSTORM TO AFFECT SPOTSYLVANIA COUNTY...
AT 142 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM 9 MILES
SOUTH OF GLENORA...MOVING NORTHEAST AT 30 MPH.
LOCATIONS IMPACTED INCLUDE MASSAPONAX.
STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP
RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS
ARE ISSUED.
WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS
THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL
THE STORM HAS PASSED.
&&
LAT...LON 3802 7775 3803 7776 3804 7775 3805 7778
3808 7779 3808 7782 3810 7784 3835 7767
3823 7740 3807 7754 3799 7764
TIME...MOT...LOC 1742Z 210DEG 25KT 3798 7778
HTSSpecial weather statement, Jun 1, 1:47 PM EDT, 57 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 147 PM EDT FRI JUN 1 2012 MDZ004-009-VAZ042-011830- FREDERICK MD-MONTGOMERY MD-LOUDOUN VA- 147 PM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORM TO AFFECT FREDERICK...MONTGOMERY AND LOUDOUN COUNTIES... AT 147 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER LANSDOWNE...MOVING NORTH AT 25 MPH. LOCATIONS IMPACTED INCLUDE POINT OF ROCKS AND BALLENGER CREEK. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. && LAT...LON 3942 7759 3937 7728 3906 7747 3906 7761 TIME...MOT...LOC 1747Z 192DEG 22KT 3910 7751 HTS
Special weather statement, Jun 1, 2:05 PM EDT, 39 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 205 PM EDT FRI JUN 1 2012 DCZ001-MDZ003>007-009>011-013-014-016>018-501-502-VAZ025>031- 036>040-042-050>057-501>504-WVZ050>053-055-501>506-020015- DISTRICT OF COLUMBIA-WASHINGTON-FREDERICK MD-CARROLL- NORTHERN BALTIMORE-HARFORD-MONTGOMERY-HOWARD-SOUTHERN BALTIMORE- PRINCE GEORGES-ANNE ARUNDEL-CHARLES-ST. MARYS-CALVERT- EXTREME WESTERN ALLEGANY-CENTRAL AND EASTERN ALLEGANY-AUGUSTA- ROCKINGHAM-SHENANDOAH-FREDERICK VA-PAGE-WARREN-CLARKE-NELSON- ALBEMARLE-GREENE-MADISON-RAPPAHANNOCK-LOUDOUN-ORANGE-CULPEPER- PRINCE WILLIAM/MANASSAS/MANASSAS PARK-FAIRFAX- ARLINGTON/FALLS CHURCH/ALEXANDRIA-STAFFORD-SPOTSYLVANIA- KING GEORGE-NORTHERN FAUQUIER-SOUTHERN FAUQUIER-WESTERN HIGHLAND- EASTERN HIGHLAND-HAMPSHIRE-MORGAN-BERKELEY-JEFFERSON-HARDY- WESTERN GRANT-EASTERN GRANT-WESTERN MINERAL-EASTERN MINERAL- WESTERN PENDLETON-EASTERN PENDLETON- INCLUDING THE CITIES OF...WASHINGTON...HAGERSTOWN...FREDERICK... WESTMINSTER...GAITHERSBURG...COLUMBIA...BALTIMORE...ANNAPOLIS... WALDORF...ST MARYS CITY...FROSTBURG...CUMBERLAND...STAUNTON... WAYNESBORO...HARRISONBURG...WINCHESTER...FRONT ROYAL... CHARLOTTESVILLE...LEESBURG...CULPEPER...MANASSAS... MANASSAS PARK...FAIRFAX...ALEXANDRIA...FALLS CHURCH... FREDERICKSBURG...WARRENTON...HIGHTOWN...MONTEREY...MARTINSBURG... CHARLES TOWN...MOOREFIELD...BAYARD...MOUNT STORM...PETERSBURG... ELK GARDEN...KEYSER...FORT ASHBY...CIRCLEVILLE...FRANKLIN 205 PM EDT FRI JUN 1 2012 ...SEVERE WEATHER LIKELY THIS AFTERNOON AND EVENING FOR WASHINGTON DC/BALTIMORE METROPOLITAN AREAS AND SURROUNDING REGION... A SERIES OF STRONG-TO-SEVERE STORMS ARE LIKELY ACROSS THE WASHINGTON DC/BALTIMORE METROPOLITAN AREAS AND SURROUNDING REGION THIS AFTERNOON AND EVENING. THIS WILL BRING AN INCREASED THREAT OF DAMAGING WINDS...LARGE HAIL AND ISOLATED TORNADOES TO THE REGION IN TWO ROUNDS. THE FIRST ROUND OF ANTICIPATED SEVERE WEATHER HAS STARTED. SCATTERED STRONG-TO-SEVERE THUNDERSTORMS WILL CONTINUE TO DEVELOP EAST FROM THE BLUE RIDGE AND MOVE NORTH THROUGH THE WASHINGTON/BALTIMORE REGION THROUGH 6 PM. THREATS WITH THIS ACTIVITY ARE DAMAGING WIND GUSTS...LARGE HAIL...ISOLATED TORNADOES...AND VERY HEAVY RAIN. THE SECOND ROUND OF SEVERE WEATHER WILL CROSS THE REGION DURING THE EVENING FROM THE WEST AS A LINE OF THUNDERSTORMS DEVELOPS OVER CENTRAL WEST VIRGINIA AND SOUTHWEST VIRGINIA THIS AFTERNOON. THE LINE OF THUNDERSTORMS WILL STRENGTHEN WHILE MOVING EAST ACROSS THE THE INTERSTATE 81 CORRIDOR BETWEEN 5 PM AND 7 PM...THEN ACROSS THE INTESTATE 95 CORRIDOR BETWEEN 6 AND 8 PM...BEFORE FINALLY REACHING THE CHESAPEAKE BAY AROUND 9 PM. THE PRIMARY THREAT FROM THIS ROUND OF SEVERE WEATHER WILL BE DAMAGING WIND GUSTS AND ISOLATED TORNADOES. ALTHOUGH ALL OF THE REGION HAS THE POSSIBILITY OF EXPERIENCING TORNADOES TODAY...THE MOST LIKELY TIME WILL BE FROM 6 TO 9 PM IN AN AREA ALONG THE INTERSTATE 95 CORRIDOR FROM FREDERICKSBURG VIRGINIA NORTH TO BALTIMORE MD THEN EAST TO THE CHESAPEAKE BAY. THIS AREA INCLUDES THE MAJOR METROPOLITAN AREAS OF WASHINGTON DC AND BALTIMORE MARYLAND. WHILE THESE ARE THE BEST APPROXIMATIONS FOR TIMING AT THIS MOMENT...RESIDENTS...BUSINESSES...AND VISITORS ACROSS THE REGION SHOULD BE PREPARED FOR SEVERE WEATHER ANYTIME THIS AFTERNOON THROUGH MIDNIGHT TONIGHT...AND HAVE A SAFETY PLAN IN PLACE. KEEP IN MIND THAT EVEN THOUGH THE WEATHER MAY BE CALM AT TIMES DURING SEVERE THUNDERSTORM OR TORNADO WATCHES...CONDITIONS CAN DETERIORATE RAPIDLY AND BECOME LIFE THREATENING. A TORNADO WATCH IS IN EFFECT FOR THE REGION UNTIL 9 PM THIS EVENING. PLEASE MONITOR THE WEATHER AND TUNE INTO NOAA WEATHER RADIO...ALONG WITH YOUR FAVORITE RADIO...TELEVISION...OR INTERNET WEATHER INFORMATION SOURCE FOR UPDATED INFORMATION. LEE/JACKSON
Special weather statement, Jun 1, 2:19 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC 219 PM EDT FRI JUN 1 2012 DCZ001-VAZ052>055-011900- DISTRICT OF COLUMBIA DC-PRINCE WILLIAM/MANASSAS/MANASSAS PARK VA- STAFFORD VA-FAIRFAX VA-ARLINGTON/FALLS CHURCH/ALEXANDRIA VA- 219 PM EDT FRI JUN 1 2012 ...STRONG THUNDERSTORM TO AFFECT THE DISTRICT OF COLUMBIA... ARLINGTON...PRINCE WILLIAM/MANASSAS/MANASSAS PARK...STAFFORD AND FAIRFAX COUNTIES... AT 219 PM EDT...DOPPLER RADAR INDICATED A STRONG THUNDERSTORM OVER INDEPENDENT HILL...MOVING NORTHEAST AT 35 MPH. LOCATIONS IMPACTED INCLUDE FAIRFAX STATION...BURKE...MANTUA... FAIRFAX...ANNANDALE...MERRIFIELD...DUNN LORING...TYSONS CORNER...THE I66 AND I495 INTERCHANGE AND PIMMIT HILLS. STORM INTENSITY IS INCREASING...AND SEVERE WEATHER MAY DEVELOP RAPIDLY. REMAIN ALERT...AND BE PREPARED TO TAKE ACTION IF WARNINGS ARE ISSUED. WIND GUSTS IN EXCESS OF 50 MPH ARE EXPECTED WITH THIS STORM. WINDS THIS STRONG CAN BRING DOWN LARGE TREE BRANCHES. TAKE SHELTER UNTIL THE STORM HAS PASSED. && LAT...LON 3901 7732 3890 7705 3854 7736 3862 7757 TIME...MOT...LOC 1819Z 211DEG 31KT 3867 7740 HTS
Local storm report, Jun 1, 2:42 PM EDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BALTIMORE MD/WASHINGTON DC
242 PM EDT FRI JUN 01 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0235 PM HAIL GREEN VALLEY 39.34N 77.25W
06/01/2012 E0.75 INCH FREDERICK MD TRAINED SPOTTER
&&
EVENT NUMBER LWX1200182
HASThe office that day
Everything else NWS Baltimore/Washington issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 1, 11:21 AM EDT | Special Weather Statement | LWX | Albemarle, Greene, City of Charlottesville | 24 min |
| Jun 1, 1:22 PM EDT | Special Weather Statement | LWX | Clarke | 38 min |
| Jun 1, 1:40 PM EDT | Special Weather Statement | LWX | City of Manassas | 35 min |
| Jun 1, 1:42 PM EDT | Special Weather Statement | LWX | Spotsylvania | 48 min |
| Jun 1, 1:49 PM EDT | Severe Thunderstorm Warning | LWX | Fauquier, Loudoun, Prince William | 41 min |
| Jun 1, 1:56 PM EDT | Severe Thunderstorm Warning | LWX | Augusta, Nelson | 49 min |
| Jun 1, 2:05 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 40 min |
| Jun 1, 2:14 PM EDT | Tornado Warning | LWX | Nelson | 31 min |
| Jun 1, 2:19 PM EDT | Special Weather Statement | LWX | Arlington, Fairfax, Prince William, City of Fairfax, City of Falls Church, City of Manassas and 1 more | 41 min |
| Jun 1, 2:19 PM EDT | Tornado Warning | LWX | Loudoun | 26 min |
| Jun 1, 2:37 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Nelson, City of Charlottesville | 53 min |
| Jun 1, 2:38 PM EDT | Severe Thunderstorm Warning | LWX | Loudoun | 52 min |
| Jun 1, 2:59 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 1, 3:04 PM EDT | Special Marine Warning | LWX | 41 min | |
| Jun 1, 3:16 PM EDT | Severe Thunderstorm Warning | LWX | Spotsylvania | 44 min |
| Jun 1, 3:20 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William, Stafford | 40 min |
| Jun 1, 3:23 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria, City of Falls Church | 52 min |
| Jun 1, 3:29 PM EDT | Flash Flood Warning | LWX | Albemarle, City of Charlottesville | 3 hr |
| Jun 1, 3:38 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 1, 3:40 PM EDT | Flash Flood Watch | LWX | Arlington, Clarke, Culpeper, Fairfax, Fauquier, Frederick and 18 more | 8 hr |
| Jun 1, 3:45 PM EDT | Severe Thunderstorm Warning | LWX | Albemarle, Culpeper, Madison, Orange | 45 min |
| Jun 1, 3:47 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Prince William | 43 min |
| Jun 1, 3:48 PM EDT | Special Marine Warning | LWX | 117 min | |
| Jun 1, 4:15 PM EDT | Flash Flood Warning | LWX | Fauquier, Prince William, City of Manassas | 3 hr |
| Jun 1, 4:23 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Prince William | 37 min |
| Jun 1, 4:29 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, City of Alexandria | 46 min |
| Jun 1, 4:49 PM EDT | Severe Thunderstorm Warning | LWX | Arlington, Fairfax, City of Alexandria | 41 min |
| Jun 1, 4:51 PM EDT | Special Marine Warning | LWX | 39 min | |
| Jun 1, 4:58 PM EDT | Severe Thunderstorm Warning | LWX | Fairfax, Fauquier, Prince William, Stafford, City of Fairfax, City of Manassas and 1 more | 32 min |
| Jun 1, 5:05 PM EDT | Severe Thunderstorm Warning | LWX | Culpeper, Fauquier, Orange, Spotsylvania, Stafford | 25 min |
| Jun 1, 5:07 PM EDT | Tornado Warning | LWX | Fairfax, Prince William | 18 min |
| Jun 1, 5:27 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 1, 5:32 PM EDT | Flash Flood Warning | LWX | Arlington, Fairfax, Prince William, City of Alexandria, City of Fairfax, City of Falls Church and 2 more | 6 hr |
| Jun 1, 5:36 PM EDT | Special Marine Warning | LWX | 114 min | |
| Jun 1, 5:49 PM EDT | Severe Thunderstorm Warning | LWX | Frederick | 41 min |
| Jun 1, 6:06 PM EDT | Coastal Flood Advisory | LWX | Arlington, Fairfax, City of Alexandria, City of Fairfax, City of Falls Church | 2 hr |
| Jun 1, 6:11 PM EDT | Severe Thunderstorm Warning | LWX | Frederick, Page, Shenandoah, Warren | 49 min |
| Jun 1, 6:12 PM EDT | Tornado Warning | LWX | Frederick, Page, Shenandoah, Warren | 33 min |
| Jun 1, 6:14 PM EDT | Tornado Warning | LWX | Frederick | 31 min |
| Jun 1, 6:29 PM EDT | Severe Thunderstorm Warning | LWX | Clarke, Frederick | 46 min |
| Jun 1, 6:35 PM EDT | Severe Thunderstorm Warning | LWX | King George, Spotsylvania, Stafford, City of Fredericksburg | 40 min |
| Jun 1, 7:29 PM EDT | Special Marine Warning | LWX | 91 min | |
| Jun 1, 7:29 PM EDT | Severe Thunderstorm Warning | LWX | King George | 31 min |
| Jun 1, 7:35 PM EDT | Special Marine Warning | LWX | 25 min | |
| Jun 1, 7:52 PM EDT | Special Marine Warning | LWX | 113 min | |
| Jun 1, 7:55 PM EDT | Special Marine Warning | LWX | 2 hr | |
| Jun 1, 1:47 PM EDT | Special Weather Statement | LWX | Montgomery | 43 min |
| Jun 1, 2:16 PM EDT | Tornado Warning | LWX | Carroll, Frederick, Howard, Montgomery | 29 min |
| Jun 1, 2:35 PM EDT | Tornado Warning | LWX | Carroll, Frederick, Howard, Montgomery | 25 min |
| Jun 1, 2:54 PM EDT | Severe Thunderstorm Warning | LWX | Carroll, Frederick, Howard, Montgomery | 66 min |
| Jun 1, 2:54 PM EDT | Tornado Warning | LWX | Carroll | 51 min |
| Jun 1, 3:06 PM EDT | Tornado Warning | LWX | Carroll, Howard, Montgomery | 24 min |
| Jun 1, 3:18 PM EDT | Flash Flood Warning | LWX | Carroll, Frederick, Howard, Montgomery | 6 hr |
| Jun 1, 3:30 PM EDT | Tornado Warning | LWX | Baltimore, Carroll, Harford | 45 min |
| Jun 1, 4:07 PM EDT | Flash Flood Warning | LWX | Baltimore, Carroll | 6 hr |
| Jun 1, 4:12 PM EDT | Tornado Warning | LWX | Charles, Prince George's | 33 min |
| Jun 1, 4:13 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Howard, Montgomery, Prince George's | 32 min |
| Jun 1, 4:22 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Carroll | 23 min |
| Jun 1, 4:24 PM EDT | Tornado Warning | LWX | Baltimore, Carroll | 36 min |
| Jun 1, 4:31 PM EDT | Tornado Warning | LWX | Anne Arundel, Baltimore, Howard | 29 min |
| Jun 1, 4:43 PM EDT | Tornado Warning | LWX | Prince George's | 32 min |
| Jun 1, 4:46 PM EDT | Severe Thunderstorm Warning | LWX | Saint Mary's | 44 min |
| Jun 1, 4:51 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Harford, City of Baltimore | 39 min |
| Jun 1, 5:22 PM EDT | Severe Thunderstorm Warning | LWX | Baltimore, Harford | 38 min |
| Jun 1, 5:23 PM EDT | Tornado Warning | LWX | Anne Arundel, Howard, Prince George's | 37 min |
| Jun 1, 5:28 PM EDT | Tornado Warning | LWX | Frederick | 32 min |
| Jun 1, 5:36 PM EDT | Flash Flood Warning | LWX | Baltimore, City of Baltimore | 6 hr |
| Jun 1, 5:56 PM EDT | Tornado Warning | LWX | Harford | 34 min |
| Jun 1, 5:56 PM EDT | Tornado Warning | LWX | Anne Arundel, Baltimore, Howard | 23 min |
| Jun 1, 6:16 PM EDT | Flash Flood Warning | LWX | Baltimore, Harford | 6 hr |
| Jun 1, 6:22 PM EDT | Tornado Warning | LWX | Harford | 38 min |
| Jun 1, 6:35 PM EDT | Flash Flood Warning | LWX | Anne Arundel, Baltimore, Howard, Montgomery, Prince George's | 5 hr |
| Jun 1, 6:55 PM EDT | Tornado Warning | LWX | Anne Arundel, Howard, Prince George's | 35 min |
| Jun 1, 7:15 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Howard, City of Baltimore | 26 min |
| Jun 1, 7:19 PM EDT | Tornado Warning | LWX | Anne Arundel, Baltimore, City of Baltimore | 26 min |
| Jun 1, 7:20 PM EDT | Severe Thunderstorm Warning | LWX | Washington | 40 min |
| Jun 1, 7:35 PM EDT | Severe Thunderstorm Warning | LWX | Anne Arundel, Baltimore, Harford, City of Baltimore | 40 min |
Nearby
Severe Thunderstorm Warnings in Virginia, 2012Severe Thunderstorm Warnings in Maryland, 2012Every severe thunderstorm warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.